Help Please; advise req'd

I have been worrying for a few days and have had not time to write, I did try yesterday but I lost it (the words I mean I'd nearly finished and my stupid little finger which I still can't control swept across the mouse pad that was that words GONE)

So, how do we know when we may be better? I look at the concoctions of pills I take and wonder if I need them or am I still taking them and patching (Fentynl) because that’s what I’ve been doing for the last nearly 3 years.

Since the 26th March a couple of weeks prior to having the Carpal Tunnel OP I have not injected Humira or MTX I'm still having 5mg Pred a day and 75mg slow release Ibuprofen, plus the normal meds for stomach protection and of course the Prozac. I had a prednisone injection on the 22nd February then another on the 18th April. They were prescribed to tide me over; I must admit I do ache sometimes but not like I used to and the swelling is not bad at all.

We went to a wedding on Monday hubs was Best man, I was the witness for the Bride, we were at the hotel by 10am and left at 9pm now I was tired and ached a bit but so was hubs but it didn’t floor me you all will know what I mean ; it was a very hot day and we were moved from one room to another then into garden for photographs then back again I walked quite a bit but a lovely friend of ours kept finding me a bench or wall to sit on as hubs was off looking after the newly weds.

When I woke up on Tuesday, I moved joints slowly and apart from a bit of cramp up my shins I was not so bad. I had a little snooze in the afternoon, and went to bed early. So here I am now. I don't want to count my chickens before they hatch (that’s our Julie's job) but if any of you have been in this sort of situation I would love to hear from you.

My hand is finally healed enough to start taking MTX and Humira again but I don't know if I should wait another week to see what happens. We have been booked to go on a short trip to France on the 21st May and I don’t want to jeopardise it as hubs has been really looking forward to the break.

I suppose the question is really are the steroids masking the RA, what are your thoughts pepes any advise??

Best wishes

Tricia x

11 Replies

oldestnewest
  • In my personal experience the steroid injection does damp things down considerably and that is probably what you're experiencing. I wouldn't delay restarting your meds on schedule because you want to have the RA under control not have a big crash when the steroid wears off. I'm having steroid cover for my surgery next week and will hopefully experience the steroid 'bounce' (feeling of well-being)that will follow.

    Cece x

  • I agree with Cece, I think I'm still experiencing a steroid 'bounce' and am not wholly convinced it'll last 'til my increased mtx kicks in but fingers crossed. I love how much better I feel on steroids but don't like to rely on them - emergencies only! I'm glad you're feeling better and had a nice time at the wedding Tricia!

    Jo xx

  • Hi Cece

    I did wonder that's what it was, but we can always hope, but it's always that thought how do we know we're in remission?

    What surgery re you having I'm sure you have said? but good luck!! i think I'm going to have to have my elbow done as the ulnar nerve is obviously trapped, my thumb to my ring finger are feeling better after CTunnel but ring finger little finger out of control .lol good job I'm not going to The Wedding as I'd never be able to drink tea with my little finger cocked out.

    Tricia x

  • I'm having cataracts removed - caused by all the steroids - looking forward to being to be able to see again and to be able to drive again once they'e both done as I'm fairly housebound at the moment:-( Glad to hear some success from the carpal tunnel surgery - enjoy the current 'wellness' :-)

    Cece x

  • Good luck Cece, I have had both my lenses replaced due to long term steroid damage .... it's great to be able to see properly again and no contact lenses!!

    Lyn x

  • Hi Tricia, glad your feeling better, but don't rush into to much to soon. Humira is probably still in you system so will still be helping and like Cece and Jo said the steroids are great but they don't last.

    In my experience I always think if I'm doing well then that's great I leave it to the experts to let me know the next step, although I have never been fortunate enough to stop any of my drugs, I know where your coming from though when you say your not sure you need to go back on them, but you need to consider the fact that you could suddenly flare and you certainly don't want that if you going away. If in a few months if your still feeling well then perhaps some of them may be reduced.I would just go with the flow at the moment.

    Good luck anyway

    mand xx

  • dont leave off the humira.. its the steroids and feantanyl.. getiing you through.. be careful.. get advice from gp . etc x

  • Thank you ladies,

    As Mand and Jo said we always hope for that miracle, I'm waiting to see the clinical phsyco I still have issues with this, I think it's because the Drs got a diagnosis wrong years ago. i have said to Julie that I reduced my pain meds a fair bit and I know that the RA is still there its being held by the steroids as you have all said. So Humira tonight and back on MTX Saturday night.

    Best wishes

    Tricia

  • Hi Tricia

    Glad to hear you're back on Humira tonight and MTX tomorrow. As Mand says it does stay in your system a good while but you do reach a point where it's not there any more and CRASH! That would be me last summer given incorrect advice and major flare followed after two months! The steroid will be giving you a false sense of well being but equally that can disappear as fast as it came!

    I'm like a bullet on my 10mg prednisolone ... way too much energy ... dread to think what I may be doing to my joints. Note to self : must get it sorted!!

    Lyn x

  • I think you've made the right decision to go back on the meds, especially with the holiday coming up! I hoe you have a fabulous one!

    If you really think you might be in remission then when you come back of hols (or when you can get an appointment!) discuss it with the consultant and see what they think. If it might be a possibility then they can start reducing your meds in a CONTROLLED way and see what happens!

    Good luck whatever you decide! :-)

  • yep had good one just back from one take it steady lol x

You may also like...